Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Singapore Med J. 2001 Feb;42(2):85-8.

Neuroleptic malignant syndrome without neuroleptics.

Author information

  • 1Department of Respiratory & Critical Care Medicine, Singapore General Hospital.

Abstract

Neuroleptic malignant syndrome is an uncommon condition characterised by hyperthermia, rigidity, altered mentation and autonomic instability. Recognition of this condition is essential because its complications are potentially lethal, leading to death in 20% of patients. Not all cases of this syndrome are associated with the use of neuroleptics and there is an increasing number of reports of this condition occurring after withdrawal of therapy with dopaminergic drugs, typically in patients with Parkinsonism. In this setting, there is tremendous potential for misdiagnosis and delay in institution of treatment because of the traditional and common association of the syndrome with the use of neuroleptics only. We report a case of neuroleptic malignant syndrome in a patient with Parkinsonism subsequent to the withdrawal of levodopa and bromocriptine.

PMID:
11358199
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk